Week 24 Update (6 MONTHS, BABY!!!)-
Dosage: 80 mg (40 mg/ 2 x daily)
(Well, in truth I finished my isotretinoin course 11 days ago. YAY!)
To those of you still following this thread, and those who are reading it for the first time---thank you for your time, attention, and contributions. They are so very appreciated.
My last two months on Accutane were really rough, since I was taking 40 mg of Myorisan brand isotretinoin capsules twice daily. That would be 80 mgs a day. My P.A. told me at the beginning of Month 5 that women in my weight category are technically outside the limits of being able to take the dosage she prescribed. However, because my blood work was excellent throughout the course up until that point, she felt comfortable prescribing the high dosage.
Month 5 was a little easier than my last month on the 'Tane, which included countless aches and pains, Advil liquigels and tissues to clean out the infinite amount of boogers dried inside my nostrils (gross, I know). I almost didn't realize that my prescription had increased until that last month---Month 6---rolled around. During a family trip, I felt such pain while touring the city I was visiting that I ended up hanging out in my hotel room as much as taking in the sights. It was depressing, to say the least.
While on Accutane during these last couple months, I took a vitamin cocktail of biotin, fish oil, VitaCraves Gummies and milk thistle. I noticed during this time that the biotin seemed to make my nails grow longer and stronger than they ever have before, except when I once used a topical nail strengthener. Not exactly a side-effect I was looking out for, but a welcome one nonetheless.
(WARNING: Those reading these next few sentences might find them a little unsettling and disgusting.) Starting Month 3, and especially into Months 4-6, I began using Phillips' Stool softener to help with the intense pain and disturbing (but thankfully light) bleeding I had begun to notice when going to the bathroom. My gynecologist recommended that I pick up a bottle when I talked to him about noticing these things, and at times it helped. Other times, it didn't. This could have been due in part to bad eating on some days, but there is no way to be sure. I probably could have used mild laxatives on the days in which the stool softener wasn't working that well. My advice for those starting Accutane or thinking about starting it is to take one of these two types of medication (or both) if you begin to notice pain and bleeding down there. Your body will thank you.
My advice to any ladies reading who are in their first weeks of an Accutane course is DON'T TAKE BATHS. Seriously. No baths while on Accutane. I don't care how clean your tub is, because I learned this one the hard way. While taking isotretinoin, I got a bacterial vaginosis infection 3 times, and at least one yeast infection. Not fun.
The no-bath thing sucked, because before Accutane I used to take a hot bath every night to help me relax. Going to the pharmacy at least 4 different times to treat my infection sucked even more, though. Please follow my example.
Here is a link to more photos in the album I created for my acne scarring at the 6 month mark. These should give y'all a better idea of what my skin looks like at this point; http://www.acne.org/...hs-on-accutane/
Personally, I like looking at lots of photos in order to gauge people's progress while getting treatment for their acne and/or scarring.
The "disturbing" change I mentioned taking place on my left cheek can be seen clearly in my photo album. It's a crusty scab surrounded by a red ring that was once a pus-filled cyst, which appeared while taking this medication. I have no idea if it's going to cause a large, pitted scar, but I'm kind of afraid that it will. Any opinions on this matter?
Finally, I will continue to post updates in the next 6 months detailing my skin's post-Accutane development. I have now begun the waiting period in which my body will decide whether or not I'll have to take another course of iso beginning in October, 2014 or if one was enough. Fingers crossed guys. In the meantime, I will be using Differin 0.3 topical gel in order to even out tone, and zap the redness leftover from the cysts acquired during my course.
Once again, I offer my sincerest gratitude to those reading my thread. I will try my best to post in a month or so.
Have a great weekend!
Edited by CherrySoda08, 09 June 2014 - 10:16 AM.